Alert archive / South Carolina / Tornado Warnings in 2013

Tornado Warning 14, NWS Charleston, SC

July 13, 2013Beaufort County, South Carolina

NWS Charleston, SC issued this tornado warning at Jul 13, 2013, 9:13 AM EDT for Beaufort County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2013, 9:13 AM EDT (13:13 UTC)
Expired
Jul 13, 2013, 10:00 AM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WFUS52 KCHS 131313
TORCHS
SCC013-131400-
/O.NEW.KCHS.TO.W.0014.130713T1313Z-130713T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
913 AM EDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR PORTIONS OF...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1000 AM EDT

* AT 911 AM EDT...LAW ENFORCEMENT REPORTED A WATERSPOUT THAT 
  COULD MOVE ONSHORE AS A TORNADO...NORTH OF HUNTING INLAND
  NEAR FRIPP INLET. RADAR INDICATED THIS WATERSPOUT WAS MOVING 
  NORTH AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FRIPP ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSPOUTS THAT MOVE ONSHORE BECOME TORNADOES. IF YOU ARE ALONG THE 
SHORE...SEEK SHELTER IN A STURDY BUILDING. AS A LAST RESORT...FIND A 
LOW SPOT AND PROTECT YOURSELF FROM FLYING DEBRIS.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3234 8045 3233 8045 3233 8044 3232 8044
      3231 8045 3233 8045 3230 8050 3244 8059
      3248 8048 3246 8048 3241 8046 3241 8045
      3242 8045 3243 8044 3242 8045 3240 8042
TIME...MOT...LOC 1311Z 158DEG 7KT 3239 8046

$$

JAQ
2 follow-up statements
858 
WWUS52 KCHS 131330
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 AM EDT SAT JUL 13 2013

SCC013-131400-
/O.CON.KCHS.TO.W.0014.000000T0000Z-130713T1400Z/
BEAUFORT SC-
930 AM EDT SAT JUL 13 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR PORTIONS
OF BEAUFORT COUNTY...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED NEAR 
COFFIN POINT...OR ABOUT 11 MILES SOUTHWEST OF EDISTO BEACH...MOVING 
NORTH AT 10 MPH.

AT 926 AM EDT...LAW ENFORCEMENT AND A TRAINED SPOTTER REPORTED THAT 
THE WATERSPOUT THAT BRIEFLY TOUCHED LAND AS A TORNADO HAS 
DISSIPATED. HOWEVER...ANOTHER TORNADO COULD DEVELOP AT ANY TIME. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COFFIN 
POINT...EDDINGS POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSPOUTS THAT MOVE ONSHORE BECOME TORNADOES. IF YOU ARE ALONG THE 
SHORE...SEEK SHELTER IN A STURDY BUILDING. AS A LAST RESORT...FIND A 
LOW SPOT AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3234 8045 3233 8045 3233 8044 3231 8045
      3233 8045 3230 8050 3244 8059 3248 8048
      3246 8048 3241 8046 3241 8045 3242 8045
      3240 8042
TIME...MOT...LOC 1328Z 158DEG 7KT 3241 8048

$$

JAQ
543 
WWUS52 KCHS 131346
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EDT SAT JUL 13 2013

SCC013-131355-
/O.CAN.KCHS.TO.W.0014.000000T0000Z-130713T1400Z/
BEAUFORT SC-
946 AM EDT SAT JUL 13 2013

...THE TORNADO WARNING FOR PORTIONS OF BEAUFORT COUNTY HAS BEEN
CANCELLED...

AT 945 AM EDT...LAW ENFORCEMENT AND A TRAINED SPOTTER REPORTED THAT 
THE WATERSPOUT THAT MOVED ONSHORE BRIEFLY AS A TORNADO ON HUNTING 
ISLAND HAD DISSIPATED. THEREFORE...THE TORNADO WARNING HAS BEEN 
CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3234 8045 3233 8045 3233 8044 3231 8045
      3233 8045 3230 8050 3244 8059 3248 8048
      3246 8048 3241 8046 3241 8045 3242 8045
      3240 8042
TIME...MOT...LOC 1345Z 158DEG 7KT 3244 8049

$$

JAQ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jul 13, 7:39 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 13, 7:39 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
739 AM EDT SAT JUL 13 2013

.SYNOPSIS...
A STALLED FRONT ALONG THE COAST WILL SHIFT INLAND OVER THE WEEKEND AS
BERMUDA HIGH PRES STRENGTHENS. HIGH PRESSURE WILL CONTINUE TO GRADUALLY
BUILD THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG RIDGING OVER THE W CENTRAL ATLC WILL BUILD INTO THE
NORTHEASTERN U.S. SEABOARD TODAY...SHIFTING THE CUT-OFF MID LEVEL
LOW OVER THE SOUTHERN OHIO VALLEY AND IT/S TRAILING VORT AXIS
THROUGH GEORGIA AND THE CAROLINAS TO THE W.

WHILE MOVING SIGNIFICANT SYNOPTIC FEATURES AWAY FROM THE REGION
WOULD NORMALLY RESULT IN DECREASING RAIN CHANCES...THIS IS NOT THE
CASE TODAY. THE REASON LIES IN THE AMOUNT OF DEEP LAYERED MOISTURE
RESIDING AND PLENTY OF LOWER LEVEL CONVERGENCE ASSOCIATED WITH THE
QUASI-STATIONARY COASTAL FRONT TODAY. DIFFICULT TO ASCERTAIN HOW
MUCH DEEP CONVECTION WE GET AS INSTABILITY IS RATHER WEAK OVERALL.
CONVECTION WILL NOT HAVE TO GET TOO DEEP TO RESULT IN FLOODING
PROBLEMS DUE TO SOGGY ANTECEDENT CONDITIONS. A FLASH FLOOD WATCH
CONTINUES TODAY AS SOME OF REMNANT MOISTURE FROM CHANTAL ALSO GETS
TRANSPORTED INTO THE REGION FROM THE SOUTHEAST. PINPOINTING WHICH
AREAS HAVE THE BEST CHANCES FOR FLOODING TODAY ARE DIFFICULT WITH
THE COMPLEXITY OF THE MESOSCALE ENVIRONMENT. A HUNCH WOULD TARGET
THE COASTAL HALF OF OUR FORECAST AREA THROUGH EARLY AFTERNOON AND
PERHAPS INLAND AREAS THIS AFTERNOON AS THE FRONT NUDGES BACK
INLAND. SCATTERED AREAS SHOULD SEE 1-2 INCH RAINS WITH A FEW
LOCATIONS POTENTIALLY SEEING A WHOLE LOT MORE...ESPECIALLY IF
TRAINING OR SUBSTANTIAL MULTICELL OCCURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
RAINS SHOULD DIMINISH THIS EVENING ACROSS MANY AREAS BUT NEAR-COASTAL
SHOWERS WILL LIKELY PERSIST AND EVEN RAMP UP AGAIN LATER TONIGHT
AS LOW LEVEL CONVERGENCE STRENGTHENS IN SIGNIFICANT ONSHORE FLOW
WITH STRENGTHENING SPEED CONVERGENCE ALONG THE LAND/SEA INTERFACE.
PWATS ARE STILL OVER 2 INCHES AND THE RISK FOR HEAVY RAIN AND
ISOLATED FLOODING MAY PERSIST ALONG SOME OF OUR COASTAL COUNTIES.

SUNDAY...WE SHOULD CONTINUE TO SEE A FAIR AMOUNT OF PRECIP COVERAGE
TO START OUT THE DAY WITH LOW LVL MOISTURE ADVECTING OVER THE
AREA DUE TO ONSHORE FLOW ALONG THE WESTERN EDGE OF HIGH PRESSURE
OVER THE ATLANTIC. A MID/UPPER LVL LOW POSITIONED TO OUR NORTHWEST
WILL THEN BEGIN TO RETROGRADE TO THE CENTRAL UNITED STATES SUNDAY
AFTERNOON THROUGH TUESDAY AS A LARGE RIDGE OF HIGH PRESSURE BUILDS
OVER THE WESTERN ATLANTIC AND THE MIDWEST. THIS SWITCH IN THE
PATTERN SHOULD RESULT IN FAVORABLE UPPER LVL DIVERGENCE AND DEEP
MOISTURE SHIFTING WELL INLAND THROUGH THE PERIOD BEGINNING SUNDAY
AFTERNOON. LATEST MODELS AND SOUNDINGS INDICATE THAT DRYER AIR
WILL ARRIVE ALONG THE COAST BY SUNDAY EVENING...AND INLAND BY
SUNDAY NIGHT. WITH THIS TREND BECOMING MORE APPARENT...HAVE
MAINTAINED 30-50 POPS OVER MANY LOCATIONS SUNDAY MORNING INTO THE
EARLY AFTERNOON WHEN MOISTURE IS PRESENT AND A SEABREEZE SHIFTS
INLAND...BEFORE DECREASING POPS TO 20 ALONG COASTAL AREAS AS DRYER
AIR ENTERS THE REGION WITH THE BUILDING RIDGE FROM THE ATLANTIC
AND THE MIDWEST. THE GREATEST CHANCE AND COVERAGE OF PRECIP SHOULD
REMAIN OVER SOUTHEAST GEORGIA WHERE RIDGING ARRIVES LATE. OVERALL
HIGH TEMPS ARE EXPECTED TO REMAIN A FEW DEGREES BELOW
NORMAL...ESPECIALLY WITH SHOWER AND THUNDERSTORMS IN AREA. HIGH
TEMPS SHOULD RANGE MID/UPPER 80S...HIGHEST INLAND. OVERNIGHT LOWS
WILL REMAIN MILD...IN THE LOW 70S INLAND TO MID/UPPER 70S ALONG
THE COAST.

MONDAY AND TUESDAY...A MORE TYPICAL SUMMERTIME PATTERN IS EXPECTED
TO SETUP AS THE AREA REMAINS ALONG THE WESTERN EDGE OF ATLANTIC HIGH
PRESSURE WHILE A LARGE AND DEEP AREA OF HIGH PRESSURE EXPANDS FROM
THE MIDWEST TO THE SOUTHEASTERN UNITED STATES. ALTHOUGH DEEP
MOISTURE IS EXPECTED TO SHIFT INLAND EARLY NEXT WEEK...A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AS
LIGHT ONSHORE FLOW MAINTAINS SUFFICIENT LOW LVL MOISTURE OVER THE
AREA WHILE FORCING OCCURS WITH A WEAK MID LVL WAVE SHIFTING ONSHORE
AND ROUNDING THE SOUTHERN EDGE OF THE HIGH CENTERED OVER THE
MIDWEST. GREATEST COVERAGE SHOULD OCCUR WITH THIS FEATURE AND AN
INLAND MOVING SEABREEZE MONDAY AFTERNOON. BY TUESDAY...THE COVERAGE
OF PRECIP SHOULD BE LESS AS THE HIGH OVER THE MIDWEST CONTINUES TO
EXPAND OVER THE EASTERN CONUS. WITH LITTLE MID/UPPER LVL SUPPORT IN
PLACE OVER THE SOUTHEAST...HAVE DECREASED POPS TO SLIGHT CHANCE OVER
ALL LOCATIONS TUESDAY AFTERNOON. OVERALL HIGH TEMPS SHOULD WARM A
FEW DEGREES OVER THE PERIOD WITH HIGHEST TEMPS ON TUESDAY AS THE
RIDGE EXPANDS OVER THE SOUTHEAST. EXPECT TEMPS TO RANGE IN THE
MID/UPPER 80S ON MONDAY...THEN MID/UPPER 80S ALONG THE COAST TUESDAY
WITH UPPER 80S TO LOWER 90S INLAND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY NIGHT
INTO THURSDAY AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. SUFFICIENT LOW LVL MOISTURE ALONG WITH
GRADUALLY WARMING TEMPS MAY PRODUCE SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES INLAND. OVERALL TEMPS ARE
EXPECTED TO RANGE IN THE UPPER 80S TO LOWER 90S INLAND UNDER PARTLY
CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT WEEKEND AS
LEE TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW PRESSURE
SYSTEM PASSING OVER THE NORTHEAST.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A STALLED FRONT ALONG THE COAST WILL BE AN IMPETUS FOR SCATTERED TO
NUMEROUS SHOWERS AND OCCASIONAL TSTMS ALONG THE COASTAL CORRIDOR. VERY
DIFFICULT TO TIME BOUTS OF CONVECTIVE RAINS BUT WE HIT THE POTENTIAL
HARDEST THROUGH 18Z AND THEN HAVE VICINITY AS CONVERGENCE TRIES TO
SHIFT A BIT INLAND. TONIGHT IT COULD RAIN AT ANY TIME...ESPECIALLY
AFTER MIDNIGHT.

MVFR/IFR CIGS AROUND KCHS SHOULD BE FAIRLY PATCHY THROUGH MID MORNING.
IFR VSBYS WILL OCCUR IN DOWNPOURS TODAY WHEREVER THEY LINE UP IN THE
COASTAL CORRIDOR. TONIGHT...MAINLY VFR BUT CANNOT RULE OUT PATCHY
MVFR CIGS AT TIMES WITH THE MOISTURE CONTINUING.

EXTENDED AVIATION OUTLOOK...CHANCES OF MVFR CIGS/VSBYS ARE POSSIBLE
SUNDAY AND MONDAY WITH SHOWERS AND THUNDERSTORMS. VFR CONDITIONS ARE
THEN EXPECTED AT BOTH TERMINALS THROUGH THURSDAY.

&&

.MARINE...
THIS MORNING...CONDITIONS APPEAR PRIME FOR WATERSPOUT FORMATION.
LIGHT AND VARIABLE WINDS ALONG THE FRONT AT THE COAST AND RICH LOW
LEVEL MOISTURE AND INSTABILITY ARE IMPRESSIVE.

TODAY WINDS/SEA CONDITIONS STARTING OFF FAIRLY TRANQUIL AS THE
GRADIENT IS WEAK IN THE FRONTAL TROUGH ACROSS THE WATERS. IT LOOKS
LIKE THE PRES GRADIENT WILL BEGIN TO TIGHTEN BETWEEN LOW PRES IN
THE NE GULF OF MEXICO AND BUILDING ATLC HIGH PRES TO THE NE BY
TONIGHT. SINCE MODELS SHOWING NOT TOO MUCH WEDGING EFFECT INLAND
OR STRONG TEMP OR MOIST GRADIENTS WE HAVE OPTED NOT TO ISSUE A
SECOND PERIOD SMALL CRAFT ADVISORY IN WATERS ADJACENT TO
CHARLESTON COUNTY. WE CAPPED CONDITIONS JUST BELOW ADVISORY
CRITERIA FOR NOW. SEAS ELSEWHERE WILL BE ON AN UPTICK AS ONSHORE
FLOW INCREASE LATER TODAY AND TONIGHT.

SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL GRADUALLY EXPAND OVER
THE WESTERN ATLANTIC EARLY NEXT WEEK...RESULTING IN A SLIGHTLY
ENHANCED PRESSURE GRADIENT OVER THE WATERS FOR MUCH OF MONDAY. AS A
RESULT...WE COULD SEE A PERIOD OF NEAR SMALL CRAFT ADVISORY LEVEL
WINDS GUSTING TO 20-25 KT AT TIMES...MAINLY OVER OUTER GEORGIA
WATERS. OTHERWISE...EAST WINDS WILL GRADUALLY BECOME SOUTH/SOUTHEAST
AND REMAIN AT OR BELOW 20 KT WITH SEAS BETWEEN 2-5 FT THROUGH
TUESDAY. CONDITIONS WILL THEN CONTINUE TO IMPROVE AND REMAIN WELL
BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO MIDWEEK AS HIGH PRESSURE
DOMINATES THE COASTAL WATERS.

RIP CURRENTS...MARGINAL MODERATE RISK FOR RIP CURRENTS ALONG
COASTAL CHARLESTON COUNTY TODAY...MAINLY FOR LATER IN THE DAY
WHEN ONSHORE WINDS PICK UP.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ040-
     042>045-047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...
MARINE...DPB
Hazardous weather outlook, Jul 13, 4:36 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
436 AM EDT SAT JUL 13 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-
140845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
436 AM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-140845-
CHARLESTON-
436 AM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-140845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
436 AM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WATERSPOUTS...CONDITIONS MAY BECOME FAVORABLE FOR WATERSPOUTS THIS
MORNING. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL PRODUCE
PERIODS OF REDUCED VISIBILITIES IN HEAVY RAIN TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 8:50 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     WATER SPOUT      4 NE FRIPP ISLAND       32.35N  80.43W
07/13/2013                   AMZ352             SC   TRAINED SPOTTER

            SPOTTER REPORTED WATERSPOUT OFF HUNTING ISLAND.

&&

EVENT NUMBER CHS1300659

TIMTE
Local storm report, Jul 13, 8:56 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 AM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     WATER SPOUT      4 NE FRIPP ISLAND       32.35N  80.43W
07/13/2013                   AMZ352             SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A SECOND WATERSPOUT OFF THE
            COAST OF HUNTING ISLAND.

&&

EVENT NUMBER CHS1300660

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:23 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester82 min
Jul 13, 6:16 AM EDTSpecial Marine WarningCHS89 min
Jul 13, 8:47 AM EDTSpecial Marine WarningCHS58 min
Jul 13, 9:06 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston114 min
Jul 13, 2:53 PM EDTAreal Flood AdvisoryCHSJasper112 min
Jul 13, 3:29 PM EDTSmall Craft AdvisoryCHS27 hr
Jul 13, 3:41 PM EDTSpecial Weather StatementCHSBerkeley34 min
Jul 13, 4:04 PM EDTAreal Flood AdvisoryCHSHampton86 min
Jul 13, 5:27 PM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Hampton, Jasper2 hr

Nearby

Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.